Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 7, 2020, 2:14 AM CST for 15 counties in Oklahoma. It took effect at Mar 7, 2020, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 2:14 AM CST (08:14 UTC)
- In effect from
- Mar 7, 2020, 11:00 AM CST
- Expired
- Mar 7, 2020, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3180 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844 WWUS84 KOUN 070814 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 214 AM CST Sat Mar 7 2020 OKZ004-005-009-010-014-015-071615- /O.UPG.KOUN.FW.A.0002.200307T1700Z-200308T0100Z/ /O.NEW.KOUN.FW.W.0003.200307T1700Z-200308T0100Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Dewey- 214 AM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR LOW HUMIDITIES AND WINDY CONDITIONS FOR NORTHERN AND WESTERN OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for low humidities and windy conditions, which is in effect from 11 AM this morning to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * TIMING...11 AM TO 7 PM * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ OKZ006>008-011>013-016-021-022-071615- /O.NEW.KOUN.FW.W.0003.200307T1700Z-200308T0100Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Custer-Beckham-Washita- 214 AM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR LOW HUMIDITIES AND WINDY CONDITIONS FOR NORTHERN AND WESTERN OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for low humidities and windy conditions, which is in effect from 11 AM this morning to 7 PM CST this evening. * TIMING...11 AM TO 7 PM * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
3 follow-up statements
035 WWUS84 KOUN 071543 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 943 AM CST Sat Mar 7 2020 OKZ004>016-021-022-072345- /O.CON.KOUN.FW.W.0003.200307T1700Z-200308T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Beckham-Washita- 943 AM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR LOW HUMIDITIES AND WINDY CONDITIONS FOR NORTHERN AND WESTERN OKLAHOMA... * TIMING...11 AM TO 7 PM * WINDS...South 20 to 30 mph with gusts of 40 to 45 mph. * RELATIVE HUMIDITY...15 to 20 percent. * TEMPERATURES...In the middle to upper 60s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
370 WWUS84 KOUN 072053 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 253 PM CST Sat Mar 7 2020 OKZ004>016-021-022-080100- /O.CON.KOUN.FW.W.0003.000000T0000Z-200308T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Beckham-Washita- 253 PM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR LOW HUMIDITIES AND WINDY CONDITIONS FOR NORTHERN AND WESTERN OKLAHOMA... * TIMING...11 AM TO 7 PM * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...As high as the low 70s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
318 WWUS84 KOUN 080052 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 652 PM CST Sat Mar 7 2020 OKZ004>016-021-022-080200- /O.EXP.KOUN.FW.W.0003.000000T0000Z-200308T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Beckham-Washita- 652 PM CST Sat Mar 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR NORTHERN AND WESTERN OKLAHOMA... Relative humidity is increasing and critical fire weather conditions have diminished. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 7, 2:08 AM CST, 6 minutes earlier.
Area forecast discussion, Mar 7, 2:08 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
208 AM CST Sat Mar 7 2020
...New SHORT TERM...
.SHORT TERM...
(Today and tonight)
Issued at 206 AM CST Sat Mar 7 2020
Upper ridge will continue to dirty up with Cirrus through the
morning, then sunny skies during the afternoon. Warming from
increasing south winds should increase temperatures well into the
mid to upper 60s. With only a gradual increase of moisture
advection within the southerly flow, the fire danger will be highest
across northern and western Oklahoma where the afternoon minimum
RH's will fall into the lower 20s. The latest synoptic models were
biased a little bit too weak with the afternoon winds, and a little
too moist with the dew points. As a result, we populated the
afternoon wind grids with the CONSMOS and the dew point grids with
the latest RUC guidance. With ERC values in the 50th to 70th
percentile across northwest Oklahoma, fire weather conditions will
have increased well to Near Critical. As a result, a Red Flag
Warning will be in effect late this morning and through the
afternoon across northern and western Oklahoma.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 241 PM CST Fri Mar 6 2020
Moisture will increase quickly Saturday night and Sunday, ahead of
the approaching shortwave trough aloft and surface frontal
system. This will reduce the fire risk, while rain chances will
begin to increase, starting Sunday afternoon. PoPs will be very
high, especially across our eastern counties, Sunday night and
early Monday.
After the weak front moves through the area Monday, there will be
a brief break from rain chances. For most of the rest of the week,
weak disturbances aloft will interact with the remaining low-level
moisture to bring low rain chances from Wednesday onward.
Instability will be limited, but sufficient for a few
thunderstorms. Severe weather appears to be unlikely at this
point.
&&
.AVIATION...
(06Z TAFS)
Issued at 1057 PM CST Fri Mar 6 2020
Southerly winds will become gusty Saturday. Otherwise, VFR
conditions will prevail.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 66 45 63 56 / 0 0 10 80
Hobart OK 66 45 63 53 / 0 0 30 70
Wichita Falls TX 67 43 65 58 / 0 0 20 70
Gage OK 68 43 64 49 / 0 0 30 40
Ponca City OK 66 45 66 54 / 0 0 10 80
Durant OK 64 43 66 56 / 0 0 0 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for OKZ004>016-021-022.
TX...None.
&&
SHORT TERM...68
LONG TERM....23
AVIATION...14Hazardous weather outlook, Mar 6, 7:59 PM CST, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 759 PM CST Fri Mar 6 2020 OKZ004>048-050>052-TXZ083>090-080200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 759 PM CST Fri Mar 6 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Fire Weather... Elevated to near-critical fire weather conditions are expected Saturday afternoon across northwest Oklahoma. .Thunderstorms... There is a chance for thunderstorms Monday, and again on Wednesday and Thursday of next week. Severe thunderstorms are unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.